MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-9366
Medical Device Problem Codes Material Rupture (1546); Stretched (1601); Obstruction of Flow (2423)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record is not possible as an exact lot number not was provided.All information reasonably known as of 30 oct 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
 
Event or Problem Description
It was reported, the nasojejunal tube (njt) had been placed since (b)(6) 2023 and had an occlusion alarm at approximately 0715 on (b)(6) 2023.At 0745, unable to flush njt.Abdominal x-ray confirmed position in distal duodenum and that the njt was blocked and required replacement.Staff attempted to remove but met a lot of resistance.Steady traction applied for intervals of 20-30 seconds.The njt was moved approximately 6cm and stopped again.Further steady traction applied and the proximal end of njt came away.The proximal end had a dilated appearance, like a burst balloon.Estimated 20cm of the ngt still left internally.The patient was stable.¿re- x-ray showed tip of njt at level of pylorus and length of tube the entire length of oesophagus query up to oral cavity.Examination with tongue depressor did not show an obvious tip.¿ the impression of the nj tube was ¿degradation/defect causing dilation/blockage at breakage point of njt.¿ medical treatment included, ¿commenced on iv fluids.X-ray showed tip of njt at level of pylorus and length of tube the entire length of oesophagus query up to oral cavity.Decision to trial visualisation with direct laryngoscopy/video laryngoscopy.On gentle direct laryngoscopy tip easily visualised and dislodged by mcgills forceps, infant had gag reflex and tip of tube appeared at mouth opening.Easily removed without any resistance in entirety, tip visualised.¿ the patient was reported to be stable.The nj tube was in-use for 66 days.
 
Additional Manufacturer Narrative
H6: investigation findings: appropriate term/code not available: malfunction observed without conclusive finding.The device history record for lot 30211310 was reviewed and the product was produced according to product specifications.The product involved in the report has been returned.The sample provided confirms tubing expanded to form a balloon shape which burst causing a separation of the tube.The incident was confirmed as reported.However, per complaint comments, the tube was already used for 2 months, therefore, the failure reported might not be associated to the manufacturing process.Ifu contains recommendations for tube maintenance: ¿it is recommended the tube be irrigated every 4 hours with up to 20 ml of water (up to 10 ml for infants or children) before and after medication administration or when feeding formula is interrupted.Warning: vigorous syringe force should not be used to irrigate, administer liquids or unblock the tube.¿ a root cause could not be determined.All information reasonably known as of 28 nov 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
The tube was in place since (b)(6) 2023.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key18051836
Report Number9611594-2023-00152
Device Sequence Number8077865
Product Code KNT
UDI-Device Identifier00350770460918
UDI-Public00350770460918
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-9366
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age3 MO
Patient SexMale
Patient Weight5 KG